Alert archive / New Hampshire / Flash Flood Watches in 2021

Flash Flood Watch 5, NWS Gray, ME

August 18, 20219 counties in New Hampshire; 4 counties in Maine

NWS Gray, ME issued this flash flood watch at Aug 18, 2021, 3:02 PM EDT for 9 counties in New Hampshire; 4 counties in Maine. It took effect at Aug 19, 2021, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2021, 3:02 PM EDT (19:02 UTC)
In effect from
Aug 19, 2021, 8:00 AM EDT
Expired
Aug 19, 2021, 9:37 PM EDT
In force
14 hr
Issued by
NWS Gray, ME
Flood severity
None

Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 90 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WGUS61 KGYX 181902
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gray ME
302 PM EDT Wed Aug 18 2021

.The remnants of Tropical Storm Fred will move northeastward into 
New England late tonight through Thursday while running into a warm 
and humid airmass. Rainfall amounts of 1 to 3 inches are expected 
with locally higher amounts possible where storms move over the same 
location multiple times as well as across the upslope regions of the 
White Mountains.

MEZ012-018>020-033-NHZ003>013-015-190315-
/O.NEW.KGYX.FF.A.0005.210819T1200Z-210820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Interior Cumberland Highlands-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Hollis, Alfred, 
Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New 
Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, 
Wales, Minot, Turner, Auburn, Livermore Falls, Bridgton, Harrison, 
Naples, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, 
Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, 
Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, 
Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Unity, 
Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, 
Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, 
Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, and Weare
302 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE 
THURSDAY NIGHT...

The National Weather Service in Gray has issued a

* Flash Flood Watch for Portions of Maine, including the following 
  areas, Androscoggin, Central Interior Cumberland, Interior 
  Cumberland Highlands, Interior York and Southern Oxford. Portions 
  of New Hampshire, including the following areas, Belknap, 
  Cheshire, Eastern Hillsborough, Interior Rockingham, Merrimack, 
  Northern Carroll, Northern Grafton, Southern Carroll, Southern 
  Grafton, Strafford, Sullivan and Western And Central Hillsborough.

* From Thursday morning through late Thursday night.

* Heavy rainfall is expected with the potential for rainfall rates 
  in excess of 1 inch per hour. Flash flooding is possible, 
  especially in urban and hilly locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Tubbs
4 follow-up statements
133 
WGUS61 KGYX 190215
FFAGYX

Flood Watch
National Weather Service Gray ME
1015 PM EDT Wed Aug 18 2021

.The remnants of Tropical Storm Fred will move northeastward into 
New England late tonight through Thursday within an already warm and 
humid airmass. Rainfall amounts of 1 to 3 inches are expected with 
locally higher amounts possible where rain and embedded 
thunderstorms can repeatedly move over the same location in addition 
to south facing slopes of the White Mountains.

MEZ012-018>020-033-NHZ003>013-015-191015-
/O.CON.KGYX.FF.A.0005.210819T1200Z-210820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Interior Cumberland Highlands-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Hollis, Alfred, 
Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New 
Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, 
Wales, Minot, Turner, Auburn, Livermore Falls, Bridgton, Harrison, 
Naples, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, 
Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, 
Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, 
Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Unity, 
Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, 
Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, 
Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, and Weare
1015 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THURSDAY 
THROUGH LATE THURSDAY NIGHT...

The Flash Flood Watch continues for

* Portions of Maine, including the following areas, Androscoggin, 
  Central Interior Cumberland, Interior Cumberland Highlands, 
  Interior York and Southern Oxford. Portions of New Hampshire, 
  including the following areas, Belknap, Cheshire, Eastern 
  Hillsborough, Interior Rockingham, Merrimack, Northern Carroll, 
  Northern Grafton, Southern Carroll, Southern Grafton, Strafford, 
  Sullivan and Western And Central Hillsborough.

* From 8 AM EDT Thursday through late Thursday night.

* Heavy rainfall is expected with the potential for rainfall rates 
  in excess of 1 inch per hour. Flash flooding is possible, 
  especially in urban and hilly locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Legro
023 
WGUS61 KGYX 190741
FFAGYX

Flood Watch
National Weather Service Gray ME
341 AM EDT Thu Aug 19 2021

.Low pressure associated with the remnants of former Tropical Storm 
Fred will track through northern New England today and tonight. 
Tropical downpours are expected as it moves through. Widespread 
rainfall amounts of 1 to 3 inches are expected with higher amounts 
possible in areas of persistent downpours.

MEZ012-018>020-033-NHZ003>013-015-192045-
/O.CON.KGYX.FF.A.0005.210819T1200Z-210820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Interior Cumberland Highlands-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Hollis, Alfred, 
Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New 
Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, 
Wales, Minot, Turner, Auburn, Livermore Falls, Bridgton, Harrison, 
Naples, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, 
Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, 
Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, 
Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Unity, 
Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, 
Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, 
Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, and Weare
341 AM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING 
THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Maine, including the following areas, Androscoggin, 
  Central Interior Cumberland, Interior Cumberland Highlands, 
  Interior York and Southern Oxford. Portions of New Hampshire, 
  including the following areas, Belknap, Cheshire, Eastern 
  Hillsborough, Interior Rockingham, Merrimack, Northern Carroll, 
  Northern Grafton, Southern Carroll, Southern Grafton, Strafford, 
  Sullivan and Western And Central Hillsborough.

* From 8 AM EDT this morning through late tonight.

* Persistent heavy rainfall may lead to flash flooding, especially 
  in mountainous or hilly terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Kimble
167 
WGUS61 KGYX 192006
FFAGYX

Flood Watch
National Weather Service Gray ME
406 PM EDT Thu Aug 19 2021

.Low pressure associated with the remnants of former Tropical Storm 
Fred will track through northern New England tonight. Tropical 
downpours are expected through this evening, mainly across portions 
of western Maine. Rainfall amounts of 1 to 3 inches are expected 
with higher amounts possible in areas of persistent downpours.

NHZ003>013-015-192115-
/O.CAN.KGYX.FF.A.0005.000000T0000Z-210820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Grafton-Northern Carroll-Southern Grafton-Southern
Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern
Hillsborough-Interior Rockingham-Western And Central Hillsborough-
Including the cities of Bethlehem, Lincoln, Littleton, Sugar Hill, 
Thornton, Waterville Valley, Woodstock, Jackson, North Conway, 
Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, 
Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, 
Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, 
Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, 
Hollis, and Weare
406 PM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of central, northern, and 
southern New Hampshire, including the following areas, in New 
Hampshire, Western And Central Hillsborough. In central New 
Hampshire, Belknap, Merrimack, Strafford and Sullivan. In northern 
New Hampshire, Northern Carroll, Northern Grafton, Southern Carroll 
and Southern Grafton. In southern New Hampshire, Cheshire, Eastern 
Hillsborough and Interior Rockingham. has been cancelled.

The Flood Watch is cancelled. 

$$

MEZ012-018>020-033-200415-
/O.CON.KGYX.FF.A.0005.000000T0000Z-210820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Interior Cumberland Highlands-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Hollis, Alfred, 
Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New 
Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, 
Wales, Minot, Turner, Auburn, Livermore Falls, Bridgton, Harrison, 
and Naples
406 PM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

The Flash Flood Watch continues for

* Portions of southwest and western Maine, including the following 
  areas, in Maine, Central Interior Cumberland. In southwest Maine, 
  Androscoggin and Interior York. In western Maine, Interior 
  Cumberland Highlands and Southern Oxford.

* Until 2 AM EDT Friday.

* Persistent heavy rainfall may lead to flash flooding, especially 
  in mountainous or hilly terrain. Rain will end later this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Tubbs
892 
WGUS61 KGYX 200137
FFAGYX

Flood Watch
National Weather Service Gray ME
937 PM EDT Thu Aug 19 2021

MEZ012-018>020-033-200245-
/O.CAN.KGYX.FF.A.0005.000000T0000Z-210820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Interior Cumberland Highlands-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Hollis, Alfred, 
Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New 
Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, 
Wales, Minot, Turner, Auburn, Livermore Falls, Bridgton, Harrison, 
and Naples
937 PM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of southwest and western Maine, 
including the following areas, in Maine, Central Interior 
Cumberland. In southwest Maine, Androscoggin and Interior York. In 
western Maine, Interior Cumberland Highlands and Southern Oxford. 
has been cancelled.

The Flood Watch is cancelled with steady rains exiting Downeast this 
evening. Flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

$$

MEC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 10:09 AM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 18, 10:09 AM EDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1009 AM EDT Wed Aug 18 2021

.SYNOPSIS...
Today will be humid with chances for showers and possibly a few
thunderstorms this afternoon. The remnants of Tropical System
Fred will pass over New England potentially bringing heavy
rainfall Thursday into Thursday night. Drier weather is expected
Friday although the humidity will last through the weekend.
Tropical Storm Henri in the Atlantic may head toward New England
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
1000 AM Update... Some minor adjustments were made to
temperatures, dewpoints, winds, and sky cover based on the
latest round of surface observations. PoPs were also adjusted to
better reflect radar trends and the latest high resolution
forecast guidance such as the HRRR. A shortwave trough will
cross to our north this afternoon as shear increases to 20-30
kts and SBCAPE climbs to around 1,000 J/KG. As a result, there
will be a non-zero severe weather threat later today, especially
across the north between 2pm and 6 pm. Lastly, added heavy rain
wording into the grids given current PWATS around 2.00". The
rest of the forecast remains on track.

Previously...
655 AM Update...Latest radar shows an organized
area of showers moving through eastern zones with more showers
back over upstate New York with little in the way of showers
between these two areas. Have not made any changes to PoPs as hi
res guidance continues to show this lull in precip through the
morning with increasing chances for showers and a few
thunderstorms this afternoon. Only changes made were minor
tweaks to near term temperature and dewpoint forecasts to
capture latest trends.

ORIGINAL DISCUSSION...

Very humid and showery weather is expected today with some
potential for thunder this afternoon as heating destabilizes the
atmosphere. Over the past 12 to 18 hours a moisture rich
airmass has moved over the forecast area as noted by the 18.00Z
KGYX sounding coming in with a PWAT of 1.92 inches...up from
0.62 inches from yesterday's 12Z launch. PWATs are expected to
increase in excess of 2 inches today as subtropical moisture is
drawn poleward ahead of the remnants of Fred.

Showers moving through the area early this morning are expected
to diminish after sunrise and then poorly defined upper level
energy will track across the St Lawrence Valley this afternoon.
Instability is expected to build this afternoon and this upper
level feature will lead to additional chances for showers this
afternoon with some thunderstorms although some high res
guidance suggest that coverage will be limited. Any storms that
do develop will be capable of locally heavy rainfall with the
high PWATs over the area and there has been a slight increase in
shear to around 25 kts so an organized stronger storm or two
cannot be ruled out.

Low chances for showers will continue into tonight with
increasing chances for rain towards daybreak as the remnants of
Fred approach from the west.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
*Potential for heavy rainfall Thursday as the remnants of Fred
 tracks over New England*

Global models as well as CAMs are in fairly good agreement that
the remnants of Fred will track east across upstate New York
early Thursday morning and then across New England Thursday into
Thursday night. There is also fairly good agreement that an axis
of heavy rain will accompany this system although the placement
and intensity of this axis is still uncertain as it reaches our
area. Some models track this axis close to the International
Border while others are further south across the NH/MA border.
Along this axis there is potential for 2 to 4 inches of rain
with locally higher amounts.

While we have dried out some after the wet month of July, high
PWATs and warm cloud depths to 13KFT bring the threat for heavy
rainfall rates. Looking at the 00z HREF 3 hour probability
matched mean product suggests that as the remnants of Fred track
over New England there is 30 to 50 percent chance of rainfall
exceeding 1 inch in 3 hours across New Hampshire and western
Maine with the highest probabilities across southern New
Hampshire. The other uncertain factor with the remnants of Fred
is how quickly it passes through New England as some models
move it through Thursday night with others having the system
linger into Friday. Therefore, this will be something to watch
over the next couple of forecast cycles for the potential of
heavy rain and hydrologic concerns.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Looking at the broader upper air pattern we see a developing
ridge over eastern Canada with a weakness below it forming a
lingering trough over the central Appalachians. The story this
tells for our area is the continued presence of a subtropical
warm, humid air mass with periods of rainfall possibly driven by
tropical systems or their remnants. A developing easterly flow
this weekend will keep temperatures from getting too hot, but
will keep the humidity around.

The first of the remnant tropical systems, Fred, will be
exiting to the east on Friday. We should find ourselves in a
drying period behind this wave as subsidence aloft exists on the
downstream side of an amplifying Canadian ridge. This may also
drive a cold front southward behind Fred, shifting winds to the
north and dropping both the temperature and dewpoint some 5 to
10 degrees this weekend as surface high pressure builds into the
Canadian Maritimes and an onshore easterly flow develops.

The lingering trough over the central Appalachians will
eventually attract Tropical Storm Henri or its remnants by early
next week. For now it is tracking westward to the south of
Bermuda, but it will turn northward as it rounds the Atlantic
ridge and begins to interact with the Appalachian trough.
Typically these systems get pushed off to the northeast, but
there are some indications this may get pulled more northward in
the general direction of New England early next week. Models
vary a good deal on the track and intensity of Henri, with some
maintaining a strong circulation while others bringing only
remnant moisture. However the general consensus is for rain
chances increasing Sunday and Monday whether it is directly
associated with Henri or with the upper trough and low level
easterly flow. For up to date forecasts on the track of Henri,
refer to the National Hurricane Center forecasts.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Mainly VFR with MVFR cigs at times along with brief
restrictions in areas of SHRA and some TSRA this afternoon.
Tonight plenty of low level moisture may bring IFR/LIFR
restrictions in fog and low cigs, particularly at KAUG, KLEB,
and KHIE. Areas of moderate to heavy rain will pass over the
area Thursday into Thursday night bringing periods of MVFR/IFR.

Long Term...Conditions improve on Friday into Saturday with
winds shifting to the north and then to the east behind a cold
front. A developing onshore flow may pull in Atlantic moisture
in the form of lower ceilings and fog as early as Saturday,
first affecting coastal New Hampshire and then spreading up the
Maine coast as well. Tropical Storm Henri, or its remnants, may
affect New England early next week.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds.
The remnants of Tropical System Fred will pass near the Waters
Thursday bringing reduced visibility in areas of heavy rain.

Long Term...Light west to southwest flow continues on Friday
until a cold front drops in from the north on Saturday. This
will shift winds to the north and then east behind it. Tropical
Storm Henri, or its remnants, may affect the Gulf of Maine early
next week. At a minimum expect building seas, but there could
also be increasing east to northeast winds as well depending on
the track and strength of the system as it tracks near New
England.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Tubbs
Hazardous weather outlook, Aug 18, 3:16 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
316 AM EDT Wed Aug 18 2021

ANZ150>154-190800-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
316 AM EDT Wed Aug 18 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>028-033-NHZ001>015-190800-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
316 AM EDT Wed Aug 18 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The remnant circulation of former Tropical Storm Fred will track
through northern New England on Thursday and Thursday night. Locally
heavy rain is expected as this moves through. There remains a good
deal of uncertainty regarding where the axis of heaviest rainfall
will be, but an area of 2 to 4 inches is likely to fall somewhere
near the track. Isolated higher rainfall amounts are possible. These
tropical downpours may lead to flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:50 PM EDTSpecial Weather StatementGYXKennebec40 min
Aug 18, 4:56 PM EDTSpecial Weather StatementGYXAndroscoggin49 min
Aug 18, 5:33 PM EDTSpecial Weather StatementGYXAndroscoggin42 min

Nearby

Flash Flood Watches in New Hampshire, 2021Flash Flood Watches in Maine, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.